Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 17, 2025, 5:29 PM CDT for Sedgwick County, Kansas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2025, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 17, 2025, 10:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 5 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:35 PM CDT | FLASH FLOOD | 3 Nw Downtown Wichita, KS | vehicle stalled in water on 15th St N / N Westridge, Wichita. |
| Jun 17, 5:36 PM CDT | FLASH FLOOD | Bel Aire, KS | Stalled vehicle in 4 feet of water. |
| Jun 17, 5:39 PM CDT | FLASH FLOOD | 1 Ne Downtown Wichita, KS | vehicle stalled in water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
372
WGUS53 KICT 172229
FFWICT
KSC173-180330-
/O.NEW.KICT.FF.W.0010.250617T2229Z-250618T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
529 PM CDT Tue Jun 17 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Sedgwick County in south central Kansas...
* Until 1030 PM CDT.
* At 529 PM CDT, emergency management reported numerous flooded
roadways with multiple reports of stalled vehicles. Between 1 and
2 inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Wichita, Derby, Haysville, Park City, Valley Center, Bel Aire,
Goddard, Maize, Sedgwick, Colwich, Garden Plain, Mount Hope,
Downtown Wichita, Kechi, Andale, Eastborough, Bentley, West
Wichita, Eisenhower National Airport and South Wichita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3755 9769 3791 9770 3791 9716 3754 9716
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DavisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:23 PM CDT, 2 hours 6 minutes earlier. Its key messages:
- Severe storm and flooding potential through this evening.
- Increasing heat/humidity late week and through the weekend.
Area forecast discussion, Jun 17, 3:23 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 323 PM CDT Tue Jun 17 2025 .KEY MESSAGES... - Severe storm and flooding potential through this evening. - Increasing heat/humidity late week and through the weekend. && .DISCUSSION... Issued at 322 PM CDT Tue Jun 17 2025 The main forecast concern is severe thunderstorm and flooding potential through this evening. Thunderstorm activity is currently ongoing generally along the Highway 56 corridor within a zone of strong 850-700mb warm advection and in vicinity of an old outflow boundary slowing sagging south. In the short-term this activity will pose a marginally severe hail/wind threat, along with very heavy rainfall and flooding concerns. As we head into the late afternoon and evening, we're watching the potential for this current activity to gradually sink south- southeast and possibly strengthen as these storms encounter a more unstable environment amidst impressive vertical shear for mid-June standards. The best near-surface based instability and low-level convergence looks to be near the KS/OK border on south in vicinity of a stalled frontal zone, which could be the greatest potential for higher-end severe weather through the evening in the form of very large hail, damaging winds, and possibly a tornado or two, especially if an HP supercell or two can manage to develop ahead of the approaching upscale growth. However, activity currently approaching from the west-northwest could gradually strengthen as well as we head into early evening, as instability continues to increase amidst a favorable shear profile. The primary risks will be damaging winds and perhaps large hail, although given the impressive low-level shear north of the frontal zone can't rule out a tornado or two, especially if the airmass can become rooted closer to the boundary layer. After this first round of thunderstorms pushes through late this afternoon and early evening, short-term guidance supports another round of storms coming moving in from the west-northwest early to mid-evening, with a continued threat for damaging winds and perhaps some large hail. Thinking the severe threat should exit southeast Kansas by around midnight. Additionally, given the rainfall last into early today, along with multiple rounds through this evening, areas of flash flooding and river flooding are likely, especially generally along and south of the Highway 56 corridor. Quiet weather looks to return Wednesday, with seasonable temperatures mostly in the 80s. As we head into late week and this weekend, building upper ridging will support increasing summer heat, with highs in the 90s to possibly near 100 degrees expected. Given the wet antecedent conditions, humidity will likely be an issue as well, increasing the potential for 100-105+ degree heat indices. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1258 PM CDT Tue Jun 17 2025 In the immediate short term, ongoing thunderstorms are the concern which have focused along a mid level boundary. They have generally stayed between the TAF sites but could encroach on a couple which is why tempo groups were utilized. Amendments may be needed given the ongoing activity. This is a complicated forecast in trying to determine the timing and location for the next round for many sites which could become more surface based. There could be a longer stretch of time with continued showers and storms. Severe storms with up to baseball sized hail and wind gusts to 80 mph are still a possibility, but it depends on the response in the environment. The best chances are for KHUT and KICT to see severe storms. Changes are likely to the forecast given observational trends. Precipitation should shift to the east tonight into Wednesday morning. Clouds should push east as well with better flying conditions anticipated for Wednesday. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && DISCUSSION...ADK AVIATION...VJP
Hazardous weather outlook, Jun 17, 3:31 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 331 PM CDT Tue Jun 17 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 331 PM CDT Tue Jun 17 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Evening into Tonight Strong to severe thunderstorms are expected into tonight across southern Kansas. All hazards are possible including large hail up to golf ball, damaging winds near 80 mph, and a tornado or two. Additional heavy rainfall will increase the flooding potential or aggravate ongoing flooding. Please refer to the latest watch and warnings for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday More thunderstorms could linger across southeast Kansas early Wednesday morning. Heat indices are forecast to approach 100 degrees across the entire area Friday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jun 17, 5:11 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
511 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM Tstm Wnd Dmg 3 NW East Wichita 37.72N 97.29W
06/17/2025 Sedgwick KS Storm Chaser
Six inch diameter branches down.
&&Local storm report, Jun 17, 5:14 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
514 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM Tstm Wnd Gst 2 NNW Mcconnell Air For 37.65N 97.28W
06/17/2025 E70 MPH Sedgwick KS Trained Spotter
60 to 70 mph wind estimate at Pawnee and
Oliver.
&&Local storm report, Jun 17, 5:19 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
519 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Tstm Wnd Gst 3 SSE Bel Aire 37.73N 97.26W
06/17/2025 E60 MPH Sedgwick KS Mesonet
&&Local storm report, Jun 17, 5:23 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
523 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Hail 4 SSW Conway Springs 37.33N 97.67W
06/17/2025 E1.75 Inch Sumner KS Law Enforcement
&&Local storm report, Jun 17, 5:24 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
524 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tstm Wnd Gst Mcconnell Air Force Bas 37.62N 97.26W
06/17/2025 M61 MPH Sedgwick KS ASOS
&&Local storm report, Jun 17, 5:29 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
529 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail 2 NNW East Wichita 37.71N 97.27W
06/17/2025 E1.25 Inch Sedgwick KS Trained Spotter
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 57 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 44 min |
| Jun 17, 1:14 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 31 min |
| Jun 17, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 64 min |
| Jun 17, 2:31 AM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 32 hr |
| Jun 17, 2:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Harvey, McPherson, Marion, Reno and 2 more | 64 min |
| Jun 17, 3:18 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 42 min |
| Jun 17, 3:34 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Harvey, Kingman, McPherson, Marion, Reno and 2 more | 56 min |
| Jun 17, 3:41 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion, Reno, Sedgwick | 64 min |
| Jun 17, 3:55 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 65 min |
| Jun 17, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 17, 4:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| Jun 17, 4:31 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 59 min |
| Jun 17, 4:42 AM CDT | Flash Flood Warning | ICT | Sedgwick | 7 hr |
| Jun 17, 4:45 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 45 min |
| Jun 17, 5:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 26 min |
| Jun 17, 5:14 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 46 min |
| Jun 17, 5:27 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 48 min |
| Jun 17, 5:32 AM CDT | Flash Flood Warning | ICT | McPherson | 13 hr |
| Jun 17, 5:36 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 17, 8:13 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 25 min |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 13 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson, Saline | 11 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson | 17 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 11 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Cowley, Sumner | 52 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey, Reno | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Marion | 39 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler | 61 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler, Cowley | 66 hr |
| Jun 17, 2:17 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 4 hr |
| Jun 17, 2:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 47 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 11 min |
| Jun 17, 3:32 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 6 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen | 68 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen, Neosho | 29 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 66 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Jun 17, 4:04 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 56 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Jun 17, 4:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 41 min |
| Jun 17, 4:41 PM CDT | Tornado Warning | ICT | Harper, Kingman | 23 min |
| Jun 17, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 43 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 53 min |
| Jun 17, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 38 min |
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 51 min |
| Jun 17, 5:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 17, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 61 min |
| Jun 17, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 51 min |
| Jun 17, 6:33 PM CDT | Areal Flood Warning | ICT | Sumner | 16 hr |
| Jun 17, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 22 min |
| Jun 17, 6:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 41 min |
| Jun 17, 6:59 PM CDT | Areal Flood Warning | ICT | McPherson | 16 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.